MAUDE Adverse Event Report: NELLCOR PURITAN BENNETT MEXICO SA NELLCOR; OXIMETER

NELLCOR PURITAN BENNETT MEXICO SA NELLCOR; OXIMETER
Model Number MAXN
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Burn(s) (1757); Blister (4537)
Date of Event 08/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during use, the device had pressure wound found at the site of sensor placement, noticed by nurse in the nicu.There was a burn and blister seen on the patient's foot and it was deemed that it was from the light sensor.Customer thought that the light  on the sensors was warm enough to burn through their unit.Patient was isolated.The sensor stayed in place at the site of skin integrity issue for 3 hours, and was on supine position.The skin integrity issue was visible immediately after sensor was removed.The patient had two burn like markings where the sensors are on the foot.Skin checked every three hours on three other site and lasted for one week.Plastic surgery and wound care nurse were consulted.Skin was treated through open air.The patient recovered but markings was still on the foot.Patient was premature, and had no existing allergies and skin conditions.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during use, the device had a pressure wound found at the site of sensor placement, as noticed by the nurse in the nicu.There was a burn and blister seen on the patient's foot, and it was deemed that it was from the light sensor.The customer thought that the light on the sensors was warm enough to burn through their unit.The patient was isolated.The sensor stayed in place at the site of the skin integrity issue for 3 hours and was in the supine position.The skin integrity issue was visible immediately after the sensor was removed.The patient had two burn-like markings where the sensors were placed.The skin was checked every 3 hours on 3 other sites and lasted for 1 week.Plastic surgery and wound care nurses were consulted.The skin was treated with open air.The patient recovered, but markings were still on the foot.The patient was premature and had no existing allergies or skin conditions.

Brand Name
NELLCOR
Common Device Name
OXIMETER
Manufacturer (Section D)
NELLCOR PURITAN BENNETT MEXICO SA
boulevard insurgentes 19030
tijuana 22225
MX  22225
Manufacturer (Section G)
NELLCOR PURITAN BENNETT MEXICO SA
boulevard insurgentes 19030
tijuana 22225
MX   22225
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key15262869
Report Number1282497-2022-00048
Device Sequence Number12148145
Product Code DQA
UDI-Device Identifier20884522041727
UDI-Public20884522041727
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K012891
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberMAXN
Device Catalogue NumberMAXN
Device Lot Number221080120H
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2022
Supplement Date Received by Manufacturer06/17/2024
Initial Report FDA Received Date08/19/2022
Supplement Report FDA Received Date06/19/2024
Date Device Manufactured04/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale